MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number POST INFARCT MUSCULAR VSD OCCLUDER
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hemolytic Anemia (2279)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_894 - pivsd.It was reported that on (b)(6) 2022, the patient presented to the emergency department with hypotension and lactic acidosis likely due to cardiogenic shock, and patient was admitted.On (b)(6) 2022, a 22mm amplatzer post-infarct muscular vsd occluder was implanted to close a mitral paravalvular leak, which was off-label use of the device.Post procedure, the patient had hematuria with lab abnormalities consistent with hemolysis from implanted devices.On (b)(6) 2022, the patient had surgical re-operation to remove the device and to repair the mitral paravalvular leak.On (b)(6) 2022, the patient was discharged to a long-term acute care hospital.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the hemolysis was reported.Field indicated that hematuria and lab abnormalities from implanted devices were consistent may have contributed to the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Per instructions for use, the amplatzer mu vsd pi is a percutaneous, transcatheter occlusion device, intended for the non-surgical closure of a muscular ventricle septal defect after myocardial infarction.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: the physician decided the device due to massive mitral pvl unable to close with two avp ii 20mm devices.The physician used the largest vsd occluder in conjunction with a 20mm avp ii device.This combination of devices was the only combination in this complex paravalvular leak to show significant reduction in pvl for this patient who was in acute heart failure.Post procedure, the patient had hematuria with lab abnormalities consistent with hemolysis from implanted devices.The patient receive blood transfusions to address the hemolysis.On (b)(6) 2022, the patient had surgical re-operation to remove the device and to repair the mitral paravalvular leak.On (b)(6) 2022, the patient was discharged to a long-term acute care hospital.

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16389926
Report Number2135147-2023-00549
Device Sequence Number12033816
Product Code MLV
UDI-Device Identifier05415067028136
UDI-Public05415067028136
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberPOST INFARCT MUSCULAR VSD OCCLUDER
Device Catalogue Number9-VSDMPIHDE-022
Device Lot Number7250560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight50 KG